Massachusetts, 2016

Wildfire in Massachusetts, March 8 to 9, 2016

March 8 to 9, 2016 · NWS BOX · 1 event in 1 county or zone

A brush fire on Tekoa Mountain near Westfield, Massachusetts started on March 8, 2016 and spread quickly thanks to very dry weather in the previous days and weeks. Weather on March 8th and 9th was favorable for fire fighters with light winds and relative humidity values around 50%.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A brush fire on Tekoa Mountain near Westfield, Massachusetts started on March 8, 2016 and spread quickly thanks to very dry weather in the previous days and weeks. Weather on March 8th and 9th was favorable for fire fighters with light winds and relative humidity values around 50%. Despite this, the fire spread to nearly 70 acres before fire fighters were able to contain it. One of the reasons for the quick fire spread was the lack of hydrants or water lines in the vicinity, requiring fire fighters to carry in water on their backs. By 2pm on March 9, fire fighters deemed the fire 90 percent contained.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 8, 5:22 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Mar 8, 5:22 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
522 PM EST TUE MAR 8 2016

.SYNOPSIS...
A WARM FRONT MOVES ACROSS AND THEN NORTH OF THE AREA TONIGHT
GIVING WAY TO NEAR RECORD WARMTH WEDNESDAY AND THURSDAY. A WAVE
OF LOW PRESSURE WILL MOVE ACROSS CENTRAL NEW ENGLAND THU NIGHT...
FOLLOWED BY A COLD FRONT. HIGH PRESSURE WILL BRING MILD CONDITIONS
FOR FRIDAY INTO NEXT WEEKEND. ANOTHER MAINLY DRY COLD FRONT WILL
CROSS THE REGION LATE NEXT WEEKEND...THOUGH A FEW SHOWERS CAN NOT
BE RULED OUT.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
345 PM UPDATE ...

FABULOUS EARLY SPRING WEATHER LATE AFTERNOON/EARLY EVENING IN
PROGRESS WITH MOSTLY CLEAR SKIES /PARTLY CLOUDY WESTERN CT-MA/ AND
TEMPS IN THE U50S TO M60S INLAND AT 3 PM! NORMAL HIGHS ARE ONLY
40-45! ITS COOLER ALONG THE COAST GIVEN AFTERNOON SEABREEZES BUT
STILL MU40S HERE. WITH HIGH PRES OVERHEAD AND DEW PTS RELATIVELY
LOW IN THE 30S AND MOSTLY CLEAR SKIES...TEMPS WILL FALL FAIRLY
QUICKLY WITH SUNSET. THUS HAVE LEANED TOWARD THE COOLER MOS TEMPS
TONIGHT.

OVERNIGHT WARM FRONT ACROSS NORTHEAST PA INTO CENTRAL NY WILL LIFT
NORTH THRU THE AREA SECOND HALF OF THE NIGHT. TRUE WARM SECTOR
AIRMASS OVER CENTRAL PA WITH KIPT AT 75 DEGS AND 73 AT ELM. THIS
IS OUR AIRMASS FOR TOMORROW. NOT EXPECTING ANY PRECIP WITH FRONTAL
PASSAGE...JUST A BAND OF MID LEVEL CLOUDS AROUND 6-8KFT. AS DEW
PTS RISE SECOND HALF OF THE NIGHT COULD BE SOME PATCHY FOG INLAND.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY ...

345 PM UPDATE ...

*** NEAR RECORD WARMTH LIKELY ***

AS MENTIONED EARLIER WARM SECTOR AIRMASS OVER PA AND CENTRAL-WESTERN
NY THIS AFTERNOON WITH HIGHS IN THE LOW TO MID 70S WILL BE OUR
AIRMASS TOMORROW. ADDED ABOUT 3 DEGS TO SUPERBLEND GUIDANCE
YIELDING HIGHS TOMORROW IN THE U60S TO L70S WITH A FEW MID 70S
POSSIBLE ESPECIALLY CT AND MERRIMACK RIVER VALLEYS. SPRING FEVER!
HIGHEST PROBABILITY OF BREAKING A RECORD TOMORROW WILL
PVD...66/2002 AND BDL 72/2000 WITH A FORECAST HIGH OF 70 AND 74
RESPECTIVELY. SEE CLIMATE SECTION FOR ADDITIONAL SITES.

CONSIDERABLY COOLER ALONG THE SOUTH COAST GIVEN MARINE LAYER
COMING ONSHORE. SSTS ONLY 40-45 ALONG THE SOUTH COAST. THIS WILL
KEEP HIGHS IN THE 50S RIGHT ALONG THE IMMEDIATE SOUTH COAST
INCLUDING CAPE COD AND THE ISLANDS. HIGHS WILL REACH INTO THE 60S
JUST A SHORT DISTANCE INLAND FROM THE IMMEDIATE COAST.

PRES GRADIENT TIGHTENS TOMORROW WITH SW WINDS GUSTING TO 20-30
MPH.

WEDNESDAY NIGHT ...

VERY MILD WITH WARM SECTOR REMAINING OVER SOUTHERN NEW ENGLAND.
THIS COMBINED WITH SW WINDS CONTINUING WILL YIELD A VERY MILD
NIGHT FOR EARLY MARCH WITH LOWS ONLY IN THE 50S! REMEMBER NORMAL
DAYTIME HIGHS ARE ONLY LOW TO MID 40S THIS TIME OF YEAR.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...

HIGHLIGHTS...

* NEAR RECORD HIGH TEMPS POSSIBLE THURSDAY ACROSS THE CT VALLEY
* SCATTERED SHOWERS LIKELY THU/THU NIGHT...ESPECIALLY NORTH
* HIGH PRESSURE BRINGS DRY AND MILD CONDITIONS FRIDAY INTO SATURDAY
* ANOTHER FRONT MAY BRING SHOWERS LATE NEXT WEEKEND INTO EARLY NEXT
  WEEK

OVERVIEW...

HIGH AMPLITUDE LONG WAVE TROUGHING ACROSS THE CENTRAL U.S. WITH
CUTOFF H5 LOW PRES CROSSING THE RIO GRANDE VALLEY OF S TX ON THU.
RIDGING CONTINUES ACROSS THE EASTERN U.S...BUT WILL FLATTEN OUT AS
FAST MOVING SHORT WAVE MOVES ACROSS LATE THIS WEEK WITH ASSOCIATED
LOW PRES AND COLD FRONT WORKING E OUT OF THE GREAT LAKES. HOWEVER...
NOT MUCH COLD AIR IS AVAILABLE BEHIND THIS FRONT...SO WILL SEE MILD
TEMPERATURES RETURN INTO NEXT WEEKEND.

SOME TIMING ISSUES IN PLACE AS CUTOFF LOW OUT OF TEXAS TRIES TO WORK
INTO THE NORTHERN STREAM FLOW LATE THIS WEEKEND INTO EARLY NEXT
WEEK. THIS LOOKS TO SLOW SYSTEMS DOWN...SO APPEARS THAT MAINLY DRY
CONDITIONS WILL BE IN PLACE FOR A GOOD PORTION OF THE WEEKEND. CAN
NOT RULE OUT A FEW STRAY SHOWERS THAT MAY SHIFT NE AROUND THE UPPER
FLOW. DEPENDING UP HOW THE UPPER LOW RESOLVES INTO THE OVERALL UPPER
LEVEL PATTERN...THIS MAY CAUSE REFLECTION AT THE SURFACE TO LINGER
ACROSS THE NE U.S. INTO EARLY NEXT WEEK.

USED A BLEND OF AVAILABLE GUIDANCE THROUGH SATURDAY...THEN BLENDED
00Z AND 12Z OP MODEL GUIDANCE WITH SOME OF THE WPC DATA TO SLOW DOWN
PROGRESSION OF SUN-MON SYSTEM THAT APPEARS TO SLOWLY SHIFT E.

DETAILS...

THURSDAY AND THURSDAY NIGHT...
HIGH PRES OFF THE SE U.S. LOOKS TO LINGER THERE AS LOW PRES AND A
COLD FRONT SHIFTS E OUT OF THE GREAT LAKES AND SOUTHERN QUEBEC.
THE FRONT WILL SHIFT JUST S OF NEW ENGLAND THU NIGHT...THEN STALL
S OF THE REGION BY FRI MORNING. THE LOW HAS PRETTY GOOD LIFT AND
MOISTURE CONVERGENCE WITH IT...SO WILL SEE A DECENT SHOT FOR
RAINFALL ESPECIALLY N OF THE MASS PIKE. WILL SEE UP TO 0.25
INCHES ALONG THE S COAST...RANGING TO AROUND 0.5 TO 0.6 INCHES OF
RAIN ALONG THE ROUTE 2 AREA.

CURRENT TIMING KEEPS THE FRONT N OF THE REGION THROUGH AT LEAST
MIDDAY IF NOT INTO THE AFTERNOON...SO SW WINDS WILL REMAIN IN
PLACE. STILL SEE GOOD WARM AIR ADVECTION ESPECIALLY ACROSS THE CT
VALLEY SO...EVEN WITH CLOUDS AND SOME SHOWERS AROUND...COULD SEE
TEMPS RISE CLOSE TO OR ECLIPSE RECORDS HIGHS FOR 3/10. RECORD
READINGS ARE LISTED IN THE CLIMATE SECTION BELOW.

AS ANOTHER H5 SHORT WAVE MOVES E IN THE UPPER FLOW LATE THU
NIGHT...WILL SEE THE LOW PRES MOVE OFFSHORE PUSHING THE FRONT
JUST OFF THE S COAST. STEADIEST RAIN WILL SHIFT E TOWARD DAYBREAK
THOUGH A FEW SHOWERS WILL LINGER.

EXPECT LOWS TO BE MAINLY IN THE 40S...THOUGH CLOSE TO 50 ACROSS THE
LOWER CT VALLEY.

FRIDAY-SATURDAY...
COLD FRONT CLEARS THE COAST FRI MORNING...WITH LAST OF THE
SHOWERS PUSHING OFFSHORE BY FRI AFTERNOON. SOMEWHAT COOLER AIR
WORKS IN...THOUGH STILL NOTING HIGHS THAT MAY REACH TO AROUND 60
DEGREES ACROSS N CENTRAL AND NE CT...WITH 50S AT MOST OTHER
LOCATIONS EXCEPT HOLDING IN THE UPPER 40S ACROSS THE OUTER CAPE.

LARGE HIGH PRESSURE WILL CROSS THE NORTHEAST FRI NIGHT/SAT...
KEEPING DRY CONDITIONS IN PLACE. SKIES BECOME MAINLY CLEAR FRI
NIGHT WITH LIGHT/VRBL WINDS BACKING TO SW OVERNIGHT. EXPECT LOWS
TO BE MAINLY IN THE 30S.

RATHER FAST NW FLOW ALOFT WILL KEEP THE HIGH STEADILY MOVING
ACROSS THE REGION DURING SATURDAY. HIGHS WILL RANGE FROM THE MID
AND UPPER 40S ACROSS THE OUTER CAPE AND THE ISLANDS TO THE 50S
ELSEWHERE. CLOUDS WILL START TO SAT AFTERNOON/NIGHT.

SUNDAY THROUGH TUESDAY...
LOWER CONFIDENCE DURING THIS TIMEFRAME AS LOW PRES SLOWLY SHIFTS
NE OUT OF THE OHIO VALLEY DURING THIS TIMEFRAME. ANOTHER DRY FRONT
CROSSES EARLY SUNDAY...BUT NOT MUCH IN THE WAY OF TEMP CHANGES
WITH IT. HOWEVER...AS HIGH BUILDS OFF THE MID ATLC COAST...
MOISTURE FROM THE OHIO VALLEY SYSTEM STARTS TO SHIFT TOWARD THE
REGION. TIMING IS IN QUESTION WITH THE LEADING EDGE OF THE PRECIP.
SOME WIDELY SCT SHOWERS WORK INTO THE REGION...BUT LOOKS LIKE BEST
CHANCE FOR PRECIP TO APPROACH WILL NOT BE UNTIL LATE SUN NIGHT OR
MON AS A WAVE DEVELOPS WITH THIS SYSTEM. THIS COULD LINGER INTO
TUE AS LONG WAVE TROUGH SLOWLY CROSSES THE REGION.

EXPECT TEMPS TO RUN ABOVE SEASONAL NORMALS THROUGH THIS PERIOD...
THOUGH WILL BE COOLER /MAINLY IN THE 50S FOR HIGHS/ BOTH MON AND
TUE.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/... HIGH FORECAST CONFIDENCE.

345 PM UPDATE ...

THRU 00Z ...

VFR AND DRY WEATHER. LIGHT WINDS WITH SEABREEZES ALONG BOTH SOUTH
AND EAST COASTS.

AFTER 00Z ...

VFR CIGS BKN050-070 ALONG WITH DRY WEATHER. LIGHT AND VARIABLE
WINDS BECOME SW OVERNIGHT. LOW RISK OF MVFR VSBYS IN PATCHY FOG
INLAND.

WED ...

LOW RISK OF PATCHY MVFR VSBYS IN FOG INLAND EARLY. OTHERWISE VFR
WITH CIGS BKN050-070 EARLY. GUSTY SW WINDS 15 TO 20 KT...FEW 25 KT
GUSTS POSSIBLE.

WED NIGHT ...

VFR WITH CIGS BKN050-070. DRY WEATHER WITH MODEST SW WINDS
CONTINUING.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR THRU THE PERIOD WITH
OCCASIONAL CIGS BKN050-070. DRY WEATHER TOO. SEABREEZE THIS
AFTERNOON BECOMES SSW LATER THIS EVENING THEN GUSTY SW 20-25 KT
WED AFTN.

KBDL TERMINAL...HIGH CONFIDENCE. VFR AND DRY WEATHER WITH CIGS
BKN050-070 AT TIMES.

OUTLOOK /THURSDAY THROUGH SUNDAY/...

THURSDAY...LOW TO MODERATE CONFIDENCE. CIGS LOWER TO MVFR AS SCT
SHOWERS DEVELOP ALONG COLD FRONT AS IT MOVES N-S. LOCAL MVFR-IFR
VSBYS IN SCT SHOWERS.

FRIDAY...MODERATE CONFIDENCE. MVFR CIGS/VSBYS IN SCT SHOWERS
EARLY...THEN IMPROVING TO VFR FROM W-E THROUGH MIDDAY. VFR
CONDITIONS FRI NIGHT.

SATURDAY AND SUNDAY...HIGH CONFIDENCE. MAINLY VFR. MAY SEE LOCAL
MVFR IN WIDELY SCT SHOWERS SUNDAY...THOUGH LOWER CONFIDENCE ON
TIMING.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE.

345 PM UPDATE ...

TONIGHT ...

LIGHT AND VARIABLE WINDS BECOMING SW OVERNIGHT. FAIRLY SMALL SEAS.
VSBY MAY LOWER TOWARD MORNING IN PATCHY FOG ACROSS THE RI WATERS.

WED ...

SW WINDS INCREASE TO AROUND 20 KT. COULD SEE A FEW GUSTS UP TO 25
KT BUT SOME UNCERTAINTY ON THIS. THUS SCA NOT ISSUED AT THIS TIME.
DRY WEATHER AND GOOD VSBY PREVAIL. STRONGEST WIND NEAR SHORE GIVEN
MUCH WARMER LAND TEMPS THAN SSTS.

WED NIGHT ...

MODEST SW WIND BECOMING WEST TOWARD THU MORNING. DRY WEATHER AND
GOOD VSBY PREVAIL...ALTHOUGH PATCHY FOG POSSIBLE SOUTH COAST
WATERS.

THURSDAY...HIGH CONFIDENCE.
EXPECT LIGHT W WINDS TO SHIFT TO S DURING THE DAY...THEN GUSTING
UP TO 25 KT THU NIGHT ON THE OUTER WATERS E AND S OF CAPE COD AND
THE ISLANDS. WINDS WILL SHIFT TO W AFTER MIDNIGHT FROM W-E. SEAS
BUILD UP TO 5-7 FT ON THE SOUTHERN OUTER WATERS. LOCALLY REDUCED
VSBYS IN SHOWERS THU NIGHT.

FRIDAY...MODERATE CONFIDENCE.
NW WINDS WILL CONTINUE TO GUST UP TO 25 KT ON THE OUTER WATERS
FRI MORNING...THEN WILL DIMINISH. SEAS UP TO 5-7 FT EARLY ON THE
OUTER WATERS...THEN WILL SLOWLY SUBSIDE BUT WILL LINGER AT AROUND
5 FT. LOCALLY REDUCED VSBYS IN SCT SHOWERS EARLY FRI...THEN
IMPROVING.

SATURDAY AND SUNDAY...MODERATE CONFIDENCE.
W-SW WINDS GUSTING UP TO 20 KT WITH A FEW GUSTS TO 25 KT E OF
CAPE COD SAT/SAT NIGHT. SEAS REMAIN AROUND 5 FT. WINDS DIMINISH AS
THEY SHIFT TO N SUNDAY WITH SUBSIDING SEAS...THEN SHIFT TO SE WITH
GUSTS UP TO 20 KT.

&&

.CLIMATE...
RECORD HIGH TEMPS FOR WEDNESDAY 3/9...

BOS 72/2000...FORECAST HIGH 70
BDL 72/2000...FORECAST HIGH 74
PVD 66/2002...FORECAST HIGH 70
ORH 74/2000...FORECAST HIGH 69

RECORD HIGH TEMPS FOR THURSDAY 3/10...

BOS 71/1878
BDL 70/2006
PVD 69/1977
ORH 65/2006

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/EVT
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...EVT
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVT
CLIMATE...STAFF
Hazardous weather outlook, Mar 8, 3:46 AM EST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
346 AM EST TUE MAR 8 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-090900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
346 AM EST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-090900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
346 AM EST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Eastern Hampden

When
March 8, 7:00 PM EST to March 9, 6:00 PM EST
Where
Eastern Hampden forecast zone
Reported by
Newspaper
Coordinates
42.135, -72.632 (the zone’s center; the record gives no point)

A brush fire on Tekoa Mountain near Westfield, Massachusetts started on March 8, 2016 and spread quickly thanks to very dry weather in the previous days and weeks. Weather on March 8th and 9th was favorable for fire fighters with light winds and relative humidity values around 50%. Despite this, the fire spread to about 60 acres before fire fighters were able to contain it. One of the reasons for the quick fire spread was the lack of hydrants or water lines in the vicinity, requiring fire fighters to carry in water on their backs. By 2pm on March 9, fire fighters deemed the fire 90 percent contained. The area of the fire was very remote and no structures were in the area of the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2016Every state in 2016This day in weather historyWarnings in Massachusetts, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626492.